Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Depression, social anxiety and panicky. Taking propranolo HCL, paroxxetine ER+clonazepam. Having erectile dysfunction. Anxious?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
I met a psychiatrist for my depression, social anxiety and panic attacks problems. After checking the severity of my problems he prescribed following medicines
1) Propranolo XXXXXXX tablets (Manoprolol-20)---> half a tablet twice daily
2) Paroxxetine ER + Clonazepam IR( Xet CR Plus 25)---> one tablet daily
3) Fluoxetine Capsules IP 40mg ( FLUNIL 40)--->one tablet daily
4) Clonazepam Tablet 0.25 mg (Zaplo-0.25)--->two tablets daily

After taking tablets i have got such relief that i cant describe about it. I feel enthusiastic and really started loving life. I XXXXXXX people and my performance and social anxiety have disappeared.
Now after taking medicines for about 10 days one problem that i am facing is that i am not getting proper erection. I am unmarried and when i try to masturbate i dont get proper erection and after trying very hard i still not get any ejaculation. I searched on net and figured out that these medicines can cause erectile dysfunction.
Please guide are these symptoms temporary or will they become permanent. I am really anxious regarding this. What should i do?
Posted Thu, 19 Apr 2012 in Anxiety and Stress
Answered by Dr. Jasvinder Singh 37 minutes later

Thanks for posting your query.

Out of all the drugs that you are taking, Paroxetine can cause abnormal ejaculation and impotence and it is temporary in nature. Changing this medicine can help with Erectile Dysfunction.

Other than that since you are 28 years of age and at this age, any difficulty in getting or maintain an erection is due to psychological reasons in most of the cases. It can be due to stress or anxiety or the anxiety of non performance which is effecting your erections.

It can also be due to unrealistic sexual expectations, which make sex a task rather than a pleasure. I hope you are not taking any alcohol or smoking as sometimes these can also cause erectile dysfunction.

I will describe some simple measures which you can incorporate and these should help you. First of all, quit smoking and alcohol (if you are taking any), indulge in physical exercise and eat a healthy diet. Have faith in yourself and do not take any stress.

Exercise, particularly aerobic exercise is very effective. If however the symptoms persist then we need to rule out certain medical conditions. These include diabetes, high blood pressure, heart or thyroid conditions, poor circulation, low testosterone and neurological causes.

The commonly prescribed drug by the doctors is Sildenafil, which causes erections to be stronger and long lasting. However it is not safe to take this drug without a doctor’s advise and moreover it is important to rule out these medical conditions as well if the symptoms persist.

So please consult a Urologist, if you continue to have weak erection even after the lifestyle modifications.

Hope this answers your query. If you have additional queries, I will be happy to address them.

Above answer was peer-reviewed by
Follow-up: Depression, social anxiety and panicky. Taking propranolo HCL, paroxxetine ER+clonazepam. Having erectile dysfunction. Anxious? 3 hours later
Actually i never suffered from these symptoms before. I get proper erection and ejaculation. The problem started after taking these medicines i.e about three weeks back.
This has scared hell out of me because i am seeing the differences before and after medication.
Answered by Dr. Jasvinder Singh 10 hours later

Thanks for writing back to me.

Out of all the medications that you are taking, Paroxetine most likely causes abnormal ejaculation and to some extent Propranolol may also be responsible. So you may consider changing these medicines to better antidepressants and anti hypertensives.

Medications such as blood pressure medications (especially beta-blockers like Propranolol), heart medications (such as digoxin), some peptic ulcer medications, sleeping pills and antidepressants may cause erectile dysfunction and hence you may get these medications changed.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor